Nov 6, 2006
I have been taking my meds since may 1 2004 which are the same now atripula new nane. started with 12 tcells and 40000 vl now still undetecable and tcells 156 as 4 weeks ago I have also been taking all the meds for opi,s bactrium and all the rest well kinda of pilled out so for a month now I stoped the oi meds just on my atripula what do you think and should I have done this? and do you think I should take a pi med to try to boost my tcells or just stay the course my doc has suggested it what do you think? thank you for all you guys do and may God bless us all
Response from Dr. Young
Thanks for your post.
Here's a little tough love.
Pilled out? Coformulated tenofovir/FTC/efavirenz (Atripla) is just one pill a day. The OI medications at this point should just be a Bactrim once-daily (or three times weekly).
What were talking about is a regimen of 2 pills, once-daily. Two pills a day to avoid life threatening complcations of AIDS doesn't seem to bad to me. To be sure, I'm not the one who has to take them, but this balance sheet seems pretty clear to me.
If you're having problems with all the meds, you need to talk to your doctor about your concerns rather than unilaterally stopping.
Switching to a PI regimen will only increase your pill burden (though recent data suggests a slightly greater rise in CD4s using a boosted PI regimen).
In reality, your risk of having a new OI at this point is very low and there's not much risk in your strategy; but not knowing the details of your medical situation renders this a very incomplete evaluation of your risks.
If you were my patient, I suggest a heart-to-heart (or HAART) to review where things are and where they're headed. For now (and unlike our foreign policy), staying the course with continued and thoughtful self analysis seems reasonable.
Hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore Throat During Seroconversion
- Burning Penis After Touching Anus Worried I Have HIV
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Pain In Urethra After Anal Fingering Worried I Have
- Tingling In Feet After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- A Wet Clear Vaginal Discharge
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.